Alert archive / California / High Wind Warnings in 2010

High Wind Warning 2, NWS San Diego, CA

January 18, 20104 counties in California

NWS San Diego, CA issued this high wind warning at Jan 18, 2010, 3:59 AM PST for 4 counties in California. It took effect at Jan 18, 2010, 12:00 PM PST. It was in force for 7 hr. 8 reports came from inside the area while it was in force.

The area

The counties it named, with what was reported inside it.

The facts

Issued
Jan 18, 2010, 3:59 AM PST (11:59 UTC)
In effect from
Jan 18, 2010, 12:00 PM PST
Expired
Jan 18, 2010, 6:46 PM PST
In force
7 hr
Issued by
NWS San Diego, CA

Counties Orange County, CA, Riverside County, CA, San Bernardino County, CA, San Diego County, CA

The radar

The Santa Ana Mts radar (KSOX), 88 km from the middle of the area, began a volume at 12:00 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 18, 12:46 PM PSTNON-TSTM WND GST 62Hesperia, CA
Jan 18, 1:51 PM PSTNON-TSTM WND GST 6510 N Morongo Valley, CAA 65 MPH WIND GUST WAS MEASURED BY THE BURNS CANYON RAWS.
Jan 18, 2:06 PM PSTTSTM WND DMGPine Valley, CAA 21 YEAR OLD MAN WAS KILLED TODAY AT THE PINE MOUNTAIN CLUB. DUE TO STRONG WINDS OF 85 MPH WHICH KNOCKED DOWN A TREE THAT FELL INTO THE MAN.
Jan 18, 2:30 PM PSTNON-TSTM WND GST 63Fremont Canyon, CAA 63 MPH WIND GUST WAS MEASURED BY THE FREMONT CANYON RAWS.
Jan 18, 2:50 PM PSTNON-TSTM WND GST 58San Clemente, CAA 58 MPH WIND GUST WAS MEASURED BY THE LIFEGUARDS AT SAN CLEMENTE PIER.
Jan 18, 4:30 PM PSTFLASH FLOOD2 E Pauma Valley, CAFLOODING AND MUDSLIDES WERE REPORTED NEAR RINCON RANCH ROAD. VEHCILE STUCK IN MUD.
Jan 18, 5:00 PM PSTHEAVY RAIN 1.25Yucca Valley, CAA FEW INTERSECTIONS EXPERIENCED MINOR FLOODING.
Jan 18, 6:10 PM PSTFLASH FLOOD5 W Temecula, CADE LUZ ROAD IMPASSABLE DUE TO HEAVY RAIN AND FLASH FLOODING. DE LUZ ROAD COMPLETELY COVERED WITH DEBRIS.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

The nearest sounding before it

San Diego, CA (KNKX), launched 00:00Z, 12.0 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, San Diego, CA at 00:00Z on 2010-01-18Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, San Diego, CA at 00:00Z on 2010-01-18The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 20 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
27 kt
0-1 km storm-relative helicity
20 m²/s²
0-3 km storm-relative helicity
58 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

327 
WWUS76 KSGX 181159
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
359 AM PST MON JAN 18 2010

...A PACIFIC STORM WILL BRING STRONG GUSTY WINDS THIS AFTERNOON
AND EVENING...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS
THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE IN THE
MOUNTAINS NEAR THE RIDGETOPS AND ON THE DESERT SLOPES AND IN THE
UPPER DESERTS NEAR THE MOUNTAIN SLOPES.

CAZ055-060-182000-
/O.UPG.KSGX.HW.A.0001.100118T2000Z-100119T0800Z/
/O.NEW.KSGX.HW.W.0002.100118T2000Z-100119T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
359 AM PST MON JAN 18 2010

...HIGH WIND WARNING IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM NOON TODAY TO MIDNIGHT PST
TONIGHT. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE
  NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN
  SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING
  WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-058-182000-
/O.UPG.KSGX.HW.A.0001.100119T0000Z-100119T1400Z/
/O.NEW.KSGX.HW.W.0002.100119T0000Z-100119T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
359 AM PST MON JAN 18 2010

...HIGH WIND WARNING IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM
PST TUESDAY...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO 6 AM PST
TUESDAY. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. 

* TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE
  NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN
  SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING
  WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE
  VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-048-057-182000-
/O.NEW.KSGX.WI.Y.0003.100118T2000Z-100119T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
359 AM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 10 PM PST THIS
EVENING. 

* TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH
  EARLY EVENING.

* WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-050-182000-
/O.NEW.KSGX.WI.Y.0003.100119T0000Z-100119T0800Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
359 AM PST MON JAN 18 2010

...WIND ADVISORY IN EFFECT FROM 4 PM THIS AFTERNOON TO MIDNIGHT
PST TONIGHT...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

* TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON THROUGH MID EVENING.

* WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

MARTIN
3 follow-up statements
109 
WWUS76 KSGX 181853
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1053 AM PST MON JAN 18 2010

...A PACIFIC STORM WILL BRING STRONG GUSTY WINDS THIS AFTERNOON
AND EVENING...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS
THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE IN THE
MOUNTAINS NEAR THE RIDGETOPS AND ON THE DESERT SLOPES AND IN THE
UPPER DESERTS NEAR THE MOUNTAIN SLOPES.

CAZ055-060-190500-
/O.CON.KSGX.HW.W.0002.100118T2000Z-100119T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1053 AM PST MON JAN 18 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING: STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE 
NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN  
SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING  
WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE  
VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-058-190500-
/O.CON.KSGX.HW.W.0002.100119T0000Z-100119T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1053 AM PST MON JAN 18 2010

...HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON
TO 6 AM PST TUESDAY...

A HIGH WIND WARNING REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
6 AM PST TUESDAY. 

* TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE 
NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN  
SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING  
WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE  
VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ042-048-057-190500-
/O.CON.KSGX.WI.Y.0003.100118T2000Z-100119T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SANTA ANA MOUNTAINS AND FOOTHILLS-
1053 AM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH  
EARLY EVENING.

* WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ043-050-190500-
/O.CON.KSGX.WI.Y.0003.100119T0000Z-100119T0800Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
1053 AM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT...

A WIND ADVISORY REMAINS IN EFFECT FROM 4 PM THIS AFTERNOON TO
MIDNIGHT PST TONIGHT. 

* TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON
THROUGH MID EVENING.

* WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
737 
WWUS76 KSGX 182044
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
1244 PM PST MON JAN 18 2010

...A PACIFIC STORM WILL BRING STRONG GUSTY WINDS THIS AFTERNOON
AND EVENING...

.A PACIFIC STORM SYSTEM WILL BRING STRONG GUSTY SOUTHWEST WINDS
THIS AFTERNOON AND EVENING. STRONGEST WINDS WILL BE IN THE
MOUNTAINS NEAR THE RIDGETOPS AND ON THE DESERT SLOPES AND IN THE
UPPER DESERTS NEAR THE MOUNTAIN SLOPES.

CAZ057-190500-
/O.UPG.KSGX.WI.Y.0003.000000T0000Z-100119T0600Z/
/O.EXB.KSGX.HW.W.0002.000000T0000Z-100119T0600Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
1244 PM PST MON JAN 18 2010

...HIGH WIND WARNING IN EFFECT UNTIL 10 PM PST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A HIGH WIND
WARNING...WHICH IS IN EFFECT UNTIL 10 PM PST THIS EVENING. THE
WIND ADVISORY IS NO LONGER IN EFFECT. 


* TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE
NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING
WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

* TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE
NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING
WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ056-058-190500-
/O.EXT.KSGX.HW.W.0002.100118T2044Z-100119T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
1244 PM PST MON JAN 18 2010

...HIGH WIND WARNING NOW IN EFFECT UNTIL 6 AM PST TUESDAY...

THE HIGH WIND WARNING IS NOW IN EFFECT UNTIL 6 AM PST TUESDAY. 

* TIMING: STRONGEST WINDS LATE AFTERNOON THROUGH LATE TONIGHT.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE
NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING
WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ055-060-190500-
/O.CON.KSGX.HW.W.0002.000000T0000Z-100119T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
1244 PM PST MON JAN 18 2010

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST
TONIGHT...

A HIGH WIND WARNING REMAINS IN EFFECT UNTIL MIDNIGHT PST TONIGHT.

* TIMING: STRONGEST WINDS MID AFTERNOON THROUGH EARLY EVENING.

* WINDS: GUSTS COULD EXCEED 60 MPH. STRONGEST WIND GUSTS WILL BE
NEAR THE RIDGETOPS AND ALONG AND NEAR THE DESERT MOUNTAIN SLOPES.

* IMPACTS: TREE AND POWER LINE DAMAGE WILL BE POSSIBLE. DRIVING
WILL BE HAZARDOUS...ESPECIALLY TO THOSE IN HIGH PROFILE VEHICLES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

&&

$$

CAZ043-050-190500-
/O.EXT.KSGX.WI.Y.0003.100118T2044Z-100119T0800Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
1244 PM PST MON JAN 18 2010

...WIND ADVISORY NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT...

THE WIND ADVISORY IS NOW IN EFFECT UNTIL MIDNIGHT PST TONIGHT. 

* TIMING: STRONGEST WINDS ARE EXPECTED LATE THIS AFTERNOON
THROUGH MID EVENING.

* WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

CAZ042-048-190500-
/O.CON.KSGX.WI.Y.0003.000000T0000Z-100119T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
1244 PM PST MON JAN 18 2010

...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM PST THIS EVENING. 

* TIMING: STRONGEST WINDS ARE EXPECTED THIS AFTERNOON THROUGH
EARLY EVENING.

* WINDS: SOUTH WINDS WITH GUSTS TO AROUND 40 MPH AT TIMES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

&&

$$

ATKIN
537 
WWUS76 KSGX 190246
NPWSGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE SAN DIEGO CA
646 PM PST MON JAN 18 2010


CAZ055-060-190400-
/O.CAN.KSGX.HW.W.0002.000000T0000Z-100119T0800Z/
SAN BERNARDINO COUNTY MOUNTAINS-APPLE AND LUCERNE VALLEYS-
646 PM PST MON JAN 18 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS HAVE ENDED AND THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

CAZ057-190400-
/O.CAN.KSGX.HW.W.0002.000000T0000Z-100119T0600Z/
SANTA ANA MOUNTAINS AND FOOTHILLS-
646 PM PST MON JAN 18 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS HAVE ENDED AND THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

CAZ056-058-190400-
/O.CAN.KSGX.HW.W.0002.000000T0000Z-100119T1400Z/
RIVERSIDE COUNTY MOUNTAINS-SAN DIEGO COUNTY MOUNTAINS-
646 PM PST MON JAN 18 2010

...HIGH WIND WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE HIGH
WIND WARNING. 

HIGH WINDS ARE NO LONGER EXPECTED AND THE HIGH WIND WARNING HAS BEEN
CANCELLED.

$$

CAZ042-048-190400-
/O.CAN.KSGX.WI.Y.0003.000000T0000Z-100119T0600Z/
ORANGE COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
646 PM PST MON JAN 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS HAVE ENDED AND THE WIND ADVISORY HAS BEEN CANCELLED.

$$

CAZ043-050-190400-
/O.CAN.KSGX.WI.Y.0003.000000T0000Z-100119T0800Z/
SAN DIEGO COUNTY COASTAL AREAS-SAN DIEGO COUNTY VALLEYS-
646 PM PST MON JAN 18 2010

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS CANCELLED THE WIND
ADVISORY. 

STRONG WINDS HAVE ENDED AND THE WIND ADVISORY HAS BEEN CANCELLED.

$$

SCV

What forecasters said that day

The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Diego, CA wrote its last area forecast discussion before this high wind warning went out at Jan 17, 9:25 PM PST, 6 hours 34 minutes earlier.

Area forecast discussion, Jan 17, 9:25 PM PST, 6 hours 34 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE SAN DIEGO CA
925 PM PST SUN JAN 17 2010

.SYNOPSIS...
A SERIES OF POTENT STORMS WILL MOVE THROUGH SOUTHERN CALIFORNIA THIS
WEEK BRINGING PERIODS OF HEAVY RAIN AT TIMES THROUGH FRIDAY. HEAVY
RAIN AND STRONG WINDS ARE LIKELY MONDAY AND MONDAY NIGHT...AND THEN
AGAIN WEDNESDAY NIGHT THROUGH FRIDAY. FLASH FLOODING AND MUD SLIDES
ARE A REAL THREAT THIS WEEK. SNOW WILL OCCUR IN THE HIGHER
MOUNTAINS...WITH GREATEST AMOUNTS LATER IN THE WEEK AS COLDER AIR
ALOFT MOVES INTO THE AREA. THERE COULD MAY ALSO BE A FEW
THUNDERSTORMS.

&&

.DISCUSSION...FOR SOUTHWEST CALIFORNIA INCLUDING SAN DIEGO...
ORANGE...SOUTHWEST SAN BERNARDINO AND WEST RIVERSIDE COUNTIES.

WARM AIR ADVECTION RAINS ARE SLOGGING ACROSS SOUTHERN CAL THIS
EVENING. SEVERAL FACTORS COMING TOGETHER THIS EVENING THAT SUGGEST A
STEADY STREAM OF LIGHT TO MODERATE RAIN WILL CONTINUE OVERNIGHT
AHEAD OF THE MAIN TROUGH STILL WELL TO OUR WEST. A FEEDER BAND OF
HIGH PRECIPITABLE WATER VALUES OVER 1 INCH REACHED THE COAST THIS
EVENING. THE IR SATELLITE LOOP SHOWS A THICK BAND OF CLOUDS
EXTENDING 600 MILES OF THE COAST RACING TOWARD SOCAL...AND REGIONAL
RADARS SHOW A STEADY STREAM OF PRECIP OFF THE COAST MOVING INLAND.
ISENTROPIC LIFT IN THE WARM AND INCREASINGLY MOIST AIR AHEAD OF THE
TROUGH WILL SUSTAIN LIGHT TO MODERATE RAIN OVERNIGHT INTO MONDAY
MORNING. WILL RAISE QPF VALUES TONIGHT.

THIS PREFRONTAL PRECIPITATION WILL BE THE PRECURSOR TO WHAT WILL BE
A HEAVY RAIN AND STRONG WIND EVENT FROM LATE MONDAY AFTERNOON
THROUGH MONDAY NIGHT WITH THE PASSAGE OF THE UPPER TROUGH. ON MONDAY
AFTERNOON THE SOUTHWEST WINDS WILL INCREASE SUBSTANTIALLY AS THE
TROUGH APPROACHES. 850 MB SOUTHWEST WINDS PEAK AT 50-60 KTS MONDAY
EVENING...AND THIS IS WHEN THE OROGRAPHIC LIFT ON OVER THE SAN
BERNARDINO MOUNTAIN SLOPES WILL BE VERY STRONG. EXPECT A PERIOD OF
HIGH INTENSITY RAIN AND RAINFALL RATES IN THIS AREA BETWEEN 4 PM AND
10 PM MONDAY WHERE A FLASH FLOOD WATCH IS IN EFFECT. SNOW LEVELS
WILL BE QUITE HIGH WITH THIS WARM RAIN SYSTEM...GENERALLY ABOVE 7500
FEET...SO SNOW WILL NOT BE A BIG FACTOR WITH THIS FIRST STORM. A
HIGH WIND WATCH IS ALSO IN EFFECT MONDAY.

THUNDERSTORMS ARE POSSIBLE IN THE STRONG PVA AND INSTABILITY ALONG
THE SFC COLD FRONT MONDAY EVENING WHEN 700 J/KG OF CAPE OVER THE
COASTAL WATERS AND COASTAL ZONES.

SHOWERS WILL TAPER OFF MONDAY NIGHT/TUESDAY MORNING AND WE WILL GET
A BIT OF A RESPITE BEFORE THE NEXT STORM ON TUESDAY NIGHT. THIS
STORM HAS WEAKER DYNAMICS AND WILL RACE QUICKLY ACROSS SOCAL TUE
NIGHT...BUT THE MOISTURE PROFILE IS FAVORABLE FOR A SHOT OF MODERATE
TO HEAVY PRECIP. EXPECT 0.5 TO 0.75 IN WEST OF THE MOUNTAINS...AND 1
TO 2 INCHES IN THE MOUNTAINS.

.LONG TERM OUTLOOK WED-SUN...THE MODELS ARE IN FAIRLY GOOD AGREEMENT
FOR THE END OF THE WEEK. MID AND UPPER LEVEL FLOW WILL BECOME MORE
CYCLONIC AS THE LONG WAVE TROUGH DEEPENS...AND THE EXIT REGION OF
THE JET STREAM WILL REMAIN JUST SOUTH OF SOUTHERN CALIFORNIA.
ANOTHER ROUND OF SUBSTANTIAL PRECIPITATION IS EXPECTED AS ANOTHER
SHORT WAVE ROTATING AROUND UPPER LOW MOVES OVER THE REGION THURSDAY
INTO FRIDAY. BOTH THE GFS AND EC SHOW A 976 MB SURFACE LOW NEAR SAN
FRANCISCO THURSDAY MORNING...WITH MEAN SEA-LEVEL PRESSURE OVER
SOUTHERN CALIFORNIA BELOW 1000 MB THROUGH FRIDAY MORNING. IF THE
MODELS ARE CORRECT...WE COULD SEE RECORD-BREAKING LOW PRESSURE AT
KSAN. THE EXCITEMENT CONTINUES AS INSTABILITY INCREASES DUE TO COLD
AIR ADVECTION ALOFT...BRINGING THE POTENTIAL FOR VERY HEAVY
RAIN/SNOW AND THUNDERSTORMS. GIVEN THE AMOUNT OF RAINFALL WE WILL
LIKELY RECEIVE DURING THE FIRST HALF OF THE WEEK...THE POTENTIAL FOR
FLASH FLOODING AND DEBRIS FLOWS WILL BE EVEN GREATER DURING THE
SECOND HALF OF THE WEEK. SNOW LEVELS WILL GENERALLY BE BETWEEN 5500
AND 6500 FT DURING THIS PERIOD...SO THE RESORTS WILL LIKELY SEE
HEAVY SNOWFALL.

&&

.HYDROLOGY...THE PRECIPITATION POTENTIAL THIS WEEK IS IMPRESSIVE. 4
TO 8 INCHES OF RAIN IS FORECAST FOR THE COASTAL AND VALLEYS
ZONES...AND FROM 15 TO 25 INCHES ON THE COASTAL MOUNTAIN SLOPES.
HIGHEST TOTALS WILL BE ON THE S/SW SLOPES OF SAN GABRIEL/SAN
BERNARDINO MOUNTAINS. AT HIGHER ELEVATIONS IN THE SAN BERNARDINO AND
RIVERSIDE COUNTY MOUNTAINS...MOSTLY ABOVE 7000 FEET...2 TO 4 FEET OF
SNOWFALL WILL FALL...MAINLY WED-FRI. FLASH FLOODING AND RIVER
FLOODING PROBLEMS ARE ANTICIPATED OVER MUCH OF THE AREA THIS WEEK.

&&

.AVIATION...
180500Z...AS SHOWERS CONTINUE TONIGHT CEILINGS WILL BE MOSTLY AROUND
4000 TO 5000 FEET ASL...BUT WITH SOME AROUND 2500 FEET WITH VIS
AROUND 5SM IN THE SHOWERS. TERRAIN ABOVE 3500 FEET WILL BE OBSCURED
IN SPOTS. AS A COLD FRONT APPROACHES...RAIN WILL INCREASE ABOUT
00-03Z LATE MONDAY AFTERNOON WITH CEILINGS MOSTLY AROUND 2000-3000
FEET WITH VIS 3-5SM. WINDS WILL INCREASE FROM THE SOUTH SOUTHEAST
BETWEEN 20-22Z MONDAY AFTERNOON AND DECREASE BY 08-10Z MONDAY NIGHT
AFTER THE FRONT MOVES THROUGH THE REGION.

&&

.MARINE...
180500Z...A LARGE LONG PERIOD WEST NORTHWEST SWELL WILL MOVE INTO
THE COASTAL WATERS MONDAY NIGHT. A SERIES OF LARGE SWELLS WILL
CONTINUE TO MOVE IN THROUGH SATURDAY ASSOCIATED WITH A SERIES OF
STORMS. A VERY LARGE SWELL IS POSSIBLE THURSDAY THROUGH FRIDAY. A
SMALL CRAFT ADVISORY IS IN EFFECT FOR MONDAY INTO MONDAY NIGHT.
THERE WILL LIKELY BE A HIGH SURF ADVISORY BEGINNING EARLY TUESDAY
THAT COULD CONTINUE THROUGH SATURDAY. GALE FORCE WINDS ARE POSSIBLE
THURSDAY AND FRIDAY. THERE WILL BE NEAP TIDES DURING THIS PERIOD
WITH NOT MUCH DIFFERENCE BETWEEN HIGH AND LOW TIDES.

&&

.SGX WATCHES/WARNINGS/ADVISORIES...

FLASH FLOOD WATCH. SEE LAXFFASGX.
HIGH WIND WATCH. SEE LAXNPWSGX.
SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.
SMALL CRAFT ADVISORY. SEE LAXMWWSGX.
HIGH RIP CURRENT RISK. SEE LAXSRFSGX

&&

PUBLIC/HYDROLOGY...MOEDE/SS
AVIATION/MARINE...MM
Hazardous weather outlook, Jan 17, 3:35 PM PST, 12 hours 24 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN DIEGO CA
335 PM PST SUN JAN 17 2010

CAZ042-043-048-050-055>058-060>062-181200-
ORANGE COUNTY COASTAL AREAS-
SAN DIEGO COUNTY COASTAL AREAS-
SAN BERNARDINO AND RIVERSIDE COUNTY VALLEYS-THE INLAND EMPIRE-
SAN DIEGO COUNTY VALLEYS-
SAN BERNARDINO COUNTY MOUNTAINS-
RIVERSIDE COUNTY MOUNTAINS-
SANTA ANA MOUNTAINS AND FOOTHILLS-
SAN DIEGO COUNTY MOUNTAINS-
APPLE AND LUCERNE VALLEYS-
COACHELLA VALLEY-
SAN DIEGO COUNTY DESERTS-
335 PM PST SUN JAN 17 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR
ALL OF EXTREME SOUTHWESTERN CALIFORNIA.

.DAY ONE...TONIGHT

* HIGH RIP CURRENT RISK AT THE BEACHES.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

A SERIES OF POWERFUL WINTER STORMS WILL AFFECT SOUTHERN CALIFORNIA
THIS WEEK. EACH SYSTEM WILL BRING MODERATE TO HEAVY RAIN...STRONG
WINDS...AND HEAVY MOUNTAIN SNOW ABOVE 6000 FEET. OTHER HAZARDS
INCLUDE FLASH FLOODING...MUD SLIDES...HIGH SURF AND BEACH EROSION.

* FLASH FLOOD WATCH MONDAY AFTERNOON THROUGH MONDAY NIGHT. SEE
  LAXFFASGX.

* HIGH WIND WATCH FOR THE MOUNTAINS AND HIGH DESERTS MONDAY
  AFTERNOON THROUGH MONDAY NIGHT. SEE LAXNPWSGX.

* SMALL CRAFT ADVISORY FROM 10 AM MONDAY TO 2 AM PST THURSDAY FOR
  THE INNER AND OUTER COASTAL WATERS. SEE LAXMWWSGX.

* SPECIAL WEATHER STATEMENT. SEE LAXSPSSGX.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED THIS WEEK BEGINNING ON
MONDAY.

MOEDE

The office that day

Everything else NWS San Diego, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 18, 3:58 AM PSTHigh Surf AdvisorySGXSan Diego7 days
Jan 18, 3:59 AM PSTWind AdvisorySGXOrange, Riverside, San Bernardino, San Diego15 hr
Jan 18, 4:20 AM PSTWinter Storm WarningSGXRiverside, San Bernardino14 hr
Jan 18, 7:05 AM PSTGale WarningSGX12 hr
Jan 18, 1:00 PM PSTFlash Flood WarningSGXSan Bernardino4 hr
Jan 18, 1:35 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Bernardino, San Diego3 hr
Jan 18, 2:25 PM PSTAreal Flood AdvisorySGXOrange, Riverside, San Diego3 hr

Nearby

High Wind Warnings in California, 2010Every high wind warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.